# SDR IXXA0100076O

- Difficulty date: December 12, 2001
- Submitted: December 13, 2001
- Operation: Air carrier
- Aircraft: N829BX
- Make and model: Doug DC-8-71
- Aircraft serial: 45994
- Aircraft time: 84,402 hours, 33,732 cycles
- Engine: Ge CFM562C1
- Engine time: 36,148 hours, 14,887 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: CFM562C1
- Part serial: 692325
- Condition: Leaking
- Location: Nr 1
- Part time: 11,371 hours, 5,455 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM JFK TO BDL.  WHEN LEFT AIR CONDITION PACK WAS TURNED ON SMOKE WAS EMITTING FROM THE VENTS.  THE FLIGHT CREW SECURED THE PACK AND THE SMOKE SUBSIDED.  THE FLIGHT CREW THEN NOTICE A DECLINE IN THE NUMBER ONE ENGINE OIL QUANTITY AND OIL PRESSURE REMAINED NORMAL.  THE FLIGHT CONTINUED TO BDL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED AIRCRAFT WHICH REVEALED THE NUMBER ONE ENGINE WAS LOW ON OIL.  MAINTENANCE  SUSPECTS DISCREPANCIES ASSOCIATED WITH THE NR 3 STATIONARY AFT AIR/OIL SEAL.  THE ENGINE WAS REPLACED AND NO DISCREPANCIES WERE NOTED WITH THE LEFT AIR CONDITIONING SYSTEM.  THE AIRCRAFT WAS RETURNED TO SERVICE.  ADDITIONAL INFORMATION WILL FOLLOW WHEN MADE AVAILABLE.
